Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 25, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Oct 21, 2007, 2:25 AM CDT for 12 counties in Kansas. It took effect at Oct 21, 2007, 3:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2007, 2:25 AM CDT (07:25 UTC)
- In effect from
- Oct 21, 2007, 3:00 AM CDT
- Expired
- Oct 21, 2007, 10:36 AM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 126 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2530 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 728 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 210725 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 225 AM CDT SUN OCT 21 2007 ...A VERY WINDY MORNING IS EXPECTED ACROSS AREAS EAST OF THE KANSAS TURNPIKE... .A STRONG COLD FRONT WILL BE PLOWING ITS WAY THROUGH SOUTH CENTRAL AND SOUTHEAST KANSAS THIS MORNING. AHEAD OF THIS FRONT...STRONG SOUTH TO SOUTHWEST WINDS CAN BE EXPECTED WITH SPEEDS OF 30 TO 35 MPH WITH GUSTS NEAR 45 MPH. KSZ053-069>072-093>096-098>100-211530- /O.NEW.KICT.WI.Y.0025.071021T0800Z-071021T1800Z/ CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON-NEOSHO- CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 225 AM CDT SUN OCT 21 2007 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. STRONG SOUTH WINDS AT 30 TO 35 MPH WILL PERSIST ACROSS AREAS MAINLY EAST OF THE KANSAS TURNPIKE THIS MORNING. SOME GUSTS TO 45 MPH WILL BE POSSIBLE AT TIMES. AS THE FRONT MOVES THROUGH THE AREA...THE WIND WILL BEGIN TO SLACKEN AND TURN TO THE NORTH AT SPEEDS OF 20 TO 30 MPH LATE THIS MORNING OR EARLY THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON WEST TO EAST ORIENTED ROADWAYS. USE EXTRA CAUTION. $$ COX
1 follow-up statement
000 WWUS73 KICT 211536 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1036 AM CDT SUN OCT 21 2007 KSZ053-069>072-093>096-098>100-211645- /O.CAN.KICT.WI.Y.0025.000000T0000Z-071021T1800Z/ CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON-NEOSHO- CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 1036 AM CDT SUN OCT 21 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS ARE NO LONGER EXPECTED TO REACH ADVISORY CRITERIA. $$ HOWERTON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Oct 20, 11:46 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Oct 20, 11:46 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1146 PM CDT SAT OCT 20 2007 .AVIATION... FOR THE 06Z TAF SUITE...LOW LEVEL WIND SHEAR REMAINS THE MAIN CONCERN FOR THE FIRST 6 TO 9 HOURS OF VALID PERIOD. DEEP SURFACE LOW WAS LOCATED BETWEEN HLC AND GLD AT 04Z...WITH THE ASSOCIATED COLD FRONT MOVING STEADILY SOUTHEAST ACROSS NORTHWEST KANSAS. TIGHT GRADIENT WILL KEEP SOUTH WINDS HOWLING THROUGH THE PREDAWN HOURS OF EARLY SUNDAY MORNING. AREA PROFILER NET AND 88D-VAD WINDS SHOWED 60 TO 70 KT SOUTH-SOUTHWEST FLOW AT 3-4K FT OFF THE GROUND ACROSS CENTRAL AND EASTERN KANSAS. DESPITE BRISK/GUSTY NEAR SURFACE FLOW...THIS WOULD SUGGEST WE ARE PROBABLY MEETING LOW LEVEL WIND SHEAR CRITERIA WITHIN 2K FT OF THE GROUND. WILL CONTINUE THIS MENTION IN ALL TAF SITES UNTIL CLOSE TO DAWN...WHICH WILL COINCIDE CLOSE TO FRONTAL PASSAGE AND/OR BREAK DOWN/LESSENING OF WIND WITH NOCTURNAL LOW LEVEL JET. OTHERWISE...GENERALLY VFR CONDITIONS UNTIL LATE IN FORECAST VALID PERIOD...WHEN POST-FRONTAL MOISTURE/LIFT WILL RESULT IN SCATTERED AREAS OF LIGHT RAIN WITH LOWER MVFR CIGS POSSIBLE AS STRONGER LOW LEVEL COLD ADVECTION PATTERN DEVELOPS/OVERSPREADS THE AREA. KED && .PREV DISCUSSION... /ISSUED 649 PM CDT SAT OCT 20 2007/ AVIATION... FOR THE 00Z TAF SUITE...STRONG LOW LEVEL WINDS AND WIND SHEAR WITHIN THE LOWEST 2K FT THE MAIN CONCERN TONIGHT. TIGHT SURFACE GRADIENT AHEAD OF APPROACHING COLD FRONT WILL ENSURE GUSTY SOUTH WINDS FOR FIRST HALF OF VALID PERIOD. MAIN CONCERN IS WITH NEAR SURFACE FLOW THIS EVENING AND POTENTIAL FOR SOME DECOUPLING TO INCREASE WIND SHEAR. FOR NOW HAVE INCLUDED WIND SHEAR ALL NIGHT AT KCNU AND MAINLY POST MIDNIGHT FOR KICT/KHUT/KSLN AS FRONT GETS CLOSER. OTHERWISE...VFR CONDITIONS THRU FORECAST VALID PERIOD ALL SITES. FROPA JUST BEFORE DAWN IN CENTRAL KANSAS...AND LATE MORNING FOR SOUTH CENTRAL KANSAS. FRONT WILL PROBABLY TAKE UNTIL MID-AFTERNOON IN SOUTHEAST KANSAS. SOME MVFR CIGS POSSIBLE AT KRSL LATE IN THE PERIOD BEHIND FRONT...THOUGH HAVE PRECLUDED MENTION FOR NOW. KED PREV DISCUSSION... /ISSUED 242 PM CDT SAT OCT 20 2007/ DISCUSSION... FORECAST CHALLENGES FOCUS ON TIMING OF FRONT ON SUNDAY AND MOVEMENT OF MID/UPPER LEVEL WAVE EARLY NEXT WEEK AND HOW THAT MOVEMENT IMPACTS CLOUDINESS... PRECIPITATION CHANCES AND TEMPERATURES. TONIGHT - SUNDAY: SOUTHERLY FLOW WILL DRAW UP SOME MOISTURE INTO THE AREA AND WILL HELP TO KEEP TEMPERATURES ABOVE NORMAL FOR MOST AREAS. MODEL PREFERENCE FOR FRONTAL TIMING IS THE NAM AS IT SEEMS TO HAVE INITIALIZED THE BEST AND SEEMS TO BE HANDLING CURRENT CONDITIONS BETTER. THE FRONT IS EXPECTED TO START TRACKING THROUGH CENTRAL KANSAS EARLY SUNDAY MORNING AND PROGRESS THROUGH SOUTHEAST KANSAS BY 00Z MONDAY. WITH COOLER AIR STREAMING IN BEHIND THE FRONT DURING THE DAY... NON-DIURNAL TEMPERATURES ARE EXPECTED FOR MAINLY CENTRAL KANSAS. IT IS A TRICKY TEMPERATURE FORECAST GIVEN FRONTAL TIMING BUT PARTS OF CENTRAL KANSAS MAY NOT MAKE IT OUT OF THE 50S WITH LITTLE RECOVERY DURING THE DAY TIME HOURS. MOST... IF NOT ALL... OF THE PRECIPITATION SUNDAY LOOKS TO BE POST FRONTAL AS THE UPPER WAVE MOVE THROUGH AND THE AREA MOVES UNDER THE RIGHT REAR QUAD OF THE UPPER JET. MONDAY - TUESDAY: GFS ENSEMBLE MEMBERS REALLY BEGIN TO DIVERGE BY MONDAY EVENING AND ONLY GETS WORSE WITH TIME WITH REGARDS TO HOW IT HANDLE THE UPPER LOW. BY TUESDAY MORNING THE STANDARD DEVIATION IN THE 500MB HEIGHTS ARE NEARLY 120 METERS. THE ECMWF ALSO SHOWS A UPPER LEVEL CUTOFF LOW BUT IT INITIALLY PROGRESSES THE WAVE INTO THE LOWER MISSISSIPPI VALLEY BEFORE WAFFLING IT BACK WEST. THE INITIAL PREFERENCE FOR THIS TIME FRAME WAS TO FAVOR THE GFS BUT AS STATED EARLIER THE NAM SEEMS TO BE HANDLING THE SYSTEM BETTER AND THE NAM PROGRESSES THE WAVE... WITHOUT CUTTING IT OFF... TO THE EAST. WITH ALL THAT SAID WE HAVE TRENDED TOWARD THE NAM WHICH MEANS DECREASING POPS AND CLOUDS QUICKER AND WARMING TEMPERATURES... ESPECIALLY FURTHER WEST... FASTER. IN REALITY... THE FORECAST DEPICTS A COMPROMISE OF THE GFS AND NAM. NEEDLESS TO SAY THE CONFIDENCE IN THIS PERIOD IS LOW. WEDNESDAY - FRIDAY: WITH SUCH LITTLE CERTAINTY IN HOW THE MIDDLE PART OF THE FORECAST WILL PLAY OUT VERY FEW CHANGES WERE MADE TO THE EXTENDED. BOTH THE GFS AND THE ECMWF HANG ONTO THE CUTOFF LOW AND MEANDER IT THROUGH THE MISSISSIPPI VALLEY. THE RESULT IS TO CONTINUE A GRADIENT OF TEMPERATURES FROM COOLER ACROSS SOUTHEAST TO WARMER IN CENTRAL AND PARTS OF SOUTH CENTRAL KANSAS. WE ALSO KEPT THIS PERIOD DRY DUE TOO UNCERTAINTY BUT EVEN IF THE UPPER LOW DOES CUT OFF IT WILL LIKELY BE TOO FAR EAST TO LEAD TO PRECIPITATION CHANCES FOR OUR NECK OF THE WOODS. CDB AVIATION... VFR CONDITIONS EXPECTED THROUGHOUT THE PERIOD. GUSTY WINDS WILL LIKELY OCCUR AT MOST SITES MOST IF NOT ALL NIGHT UNTIL JUST PRIOR FRONTAL PASSAGE. SCATTERED-BROKEN STRATOCUMULUS DECK EXPECTED BEHIND FRONT. THERE IS AN OUTSIDE CHANCE OF MVFR CEILINGS AT KRSL...HOWEVER OPTED TO ONLY GO SCT015 BKN040 FOR NOW DUE TO LOW PROBABILITY. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 61 68 43 54 / 0 20 70 30 HUTCHINSON 58 61 43 54 / 10 20 60 30 NEWTON 61 65 42 53 / 0 20 70 40 ELDORADO 62 68 42 53 / 0 20 70 40 WINFIELD-KWLD 63 69 43 56 / 0 20 70 40 RUSSELL 52 53 41 55 / 10 30 40 20 GREAT BEND 53 55 40 55 / 10 30 50 20 SALINA 57 58 41 53 / 10 30 60 30 MCPHERSON 58 59 42 53 / 10 20 60 30 COFFEYVILLE 61 76 47 54 / 0 10 60 60 CHANUTE 61 75 45 52 / 0 10 60 60 IOLA 61 74 45 52 / 0 10 60 60 PARSONS-KPPF 61 76 47 53 / 0 10 60 60 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 20, 8:41 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 841 PM CDT SAT OCT 20 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-220245- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 841 PM CDT SAT OCT 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/CDB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.